Alert archive / Iowa / Heat Advisories in 2012
Heat Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jun 26, 2012, 2:53 PM CDT for 4 states. It took effect at Jun 27, 2012, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 2:53 PM CDT (19:53 UTC)
- In effect from
- Jun 27, 2012, 12:00 PM CDT
- Expired
- Jun 27, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 26 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS73 KFSD 261953 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 253 PM CDT TUE JUN 26 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ALONG AND WEST OF THE JAMES RIVER THROUGH THIS EVENING. UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-270400- /O.NEW.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 253 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SDZ038-050-052-053-057>060-063>065-068-270100- /O.CON.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 253 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
5 follow-up statements
715 WWUS73 KFSD 270047 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 747 PM CDT TUE JUN 26 2012 .VERY WARM AND HUMID CONDITIONS WILL ABATE FOR THE REST OF THIS EVENING AND OVERNIGHT WEST OF THE JAMES RIVER VALLEY. THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE IN THOSE AREAS. HOWEVER UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY... MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES. SDZ038-050-052-053-057>060-063>065-068-270200- /O.EXP.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 747 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... HEAT INDEX VALUES WILL CONTINUE TO FALL FOR THE REST OF THIS EVENING AND OVERNIGHT. $$ IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-270930- /O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 747 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
249 WWUS73 KFSD 270823 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 323 AM CDT WED JUN 27 2012 .AFTERNOON HIGHS OF 95 TO 100 DEGREES SOUTHEAST OF A MARSHALL TO SIOUX FALLS TO YANKTON LINE...COMBINED WITH THE HUMIDITY...WILL CREATE A HEAT INDEX OF 100 TO 105 DEGREES IN THOSE AREAS THIS AFTERNOON INTO EARLY EVENING. SDZ066-069-271630- /O.EXA.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ TURNER-YANKTON- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...YANKTON 323 AM CDT WED JUN 27 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-271630- /O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 323 AM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
250 WWUS73 KFSD 271555 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CDT WED JUN 27 2012 .AFTERNOON HIGHS OF 95 TO 100 DEGREES SOUTHEAST OF A MARSHALL TO SIOUX FALLS TO YANKTON LINE...COMBINED WITH THE HUMIDITY...WILL CREATE A HEAT INDEX OF 100 TO 108 DEGREES IN THOSE AREAS THIS AFTERNOON INTO EARLY EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-069>071-280000- /O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1055 AM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 108 DEGREES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
505 WWUS73 KFSD 272051 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 351 PM CDT WED JUN 27 2012 .HEAT INDEX VALUES WILL CONTINUE TO REMAIN IN THE 100 TO 107 DEGREE RANGE INTO EARLY EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-069>071-280100- /O.CON.KFSD.HT.Y.0002.000000T0000Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 351 PM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 107 DEGREES THROUGH EARLY EVENING...THEN WILL BEGIN TO DECREASE AS AIR TEMPERATURES COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
664 WWUS73 KFSD 280054 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 754 PM CDT WED JUN 27 2012 IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-069>071-280200- /O.EXP.KFSD.HT.Y.0002.000000T0000Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 754 PM CDT WED JUN 27 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... A COLD FRONT CONTINUES TO TRACK EASTWARD THROUGH THE FORECAST AREA THIS EVENING...USHERING IN COOLER TEMPERATURES AND DRIER AIR. HEAT INDEX VALUES MAY HOVER NEAR 100 DEGREES THROUGH THE NEXT HOUR BUT WILL DROP QUICKLY AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jun 26, 11:12 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 11:12 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT TUE JUN 26 2012
.DISCUSSION.../ISSUED AT 1112 AM CDT/
A BANK OF CLOUDS ALONG OUR WESTERN...NORTHERN AND EASTERN BORDERS
HAVE HELD BACK TEMPERATURES FROM WARMING TOO QUICKLY THIS MORNING.
MEANWHILE BREEZY SOUTH TO SOUTHEAST WINDS HAVE TAPPED INTO SOME
FAIRLY HUMID CONDITIONS WITH DEWPOINTS HOVERING IN THE LOW TO MID
60S ALONG AND WEST OF THE JAMES RIVER. 12Z OAX SOUNDING DEPICTED
VERY WARM +22C MID LEVEL TEMPERATURES EFFECTIVELY CAPPING
CONDITIONS. WITH THE CLOUD DECK RAPIDLY ERODING OVER THE LAST FEW
HOURS...EXPECT THE TEMPERATURES TO JUMP SHARPLY THROUGH THE NEXT
SEVERAL HOURS WITH HIGHS AROUND THE CENTURY MARK PROBABLE INTO SOUTH
CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. WITH DEWPOINTS UNLIKELY TO
MIX OUT THIS AFTERNOON...THE HEAT ADVISORY STILL LOOKS VALID WEST OF
THE JAMES RIVER WITH HEAT INDICES AROUND 100 TO 105. DID LOWER
TEMPERATURES A DEGREE OR TWO OUT WEST GIVEN THE SLOWER PACE OF
WARMING...BUT OVERALL FORECAST IS WELL ON TRACK. THE EASTERN TIER OF
COUNTIES MAY BE A BIT MARGINAL BUT THEY SHOULD FALL CLOSE ENOUGH TO
CRITERIA TO LEAVE COVERAGE AREA AS IS.
&&
.AVIATION.../FOR THE 18Z TAF ISSUANCE/
VFR CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY. GUSTY SOUTHEAST WINDS
WILL GUST TO 30 KNOTS AT TIMES TODAY DECREASING TO 10 TO 20 KNOTS
TONIGHT. A DRY FRONTAL PASSAGE IS EXPECTED TO START WORKING INTO THE
WESTERN CWA AFTER 12Z WITH WINDS BECOME NORTHWEST AND BREEZY IN ITS
WAKE.
&&
.PREV DISCUSSION.../ISSUED AT 320 AM CDT/
NEARLY AN IDEAL SET UP TODAY FOR EXTREMELY WARM CONDITIONS ACROSS
CENTRAL SOUTH DAKOTA TODAY. CLOUD COVER AND WINDS HAVE KEPT
TEMPERATURES QUITE MILD OVERNIGHT WEST OF THE JAMES RIVER VALLEY.
CLOUDS ASSOCIATED WITH WEAK SHORTWAVE AND CONVECTION NORTH OF THE
FORECAST AREA WILL QUICKLY SHIFT EAST THROUGH THE MORNING HOURS
GIVING WAY TO MOSTLY CLEAR SKIES. STRONG SOUTHERLY WINDS ARE
EXPECTED ACROSS THE PLAINS TODAY AS TROUGH ACROSS EASTERN MONTANA
THIS MORNING MOVES INTO THE WESTERN DAKOTAS. GULF IS FORTUNATELY
CUT OFF...BUT STILL PLENTY OF MOISTURE POISED TO THE SOUTH WITH
UPPER 60 TO NEAR 70 DEGREE DEW POINTS. DRY AIRMASS EAST OF THE JAMES
RIVER THIS MORNING WILL SHIFT EAST AND BE REPLACE BY MUCH MORE HUMID
CONDITIONS ACROSS THE AREA. MIXING WILL BE FAIRLY LIMITED TODAY WITH
STOUT ELEVATED INVERSION NEAR 900 MB. THIS WILL TRAP LOW LEVEL
MOISTURE...AND WITH STRONG SOUTHERLY WIND MAKE IT A VERY
UNCOMFORTABLE DAY ACROSS THE REGION. HAVE RAISED HIGHS EVER SO
SLIGHTLY IN THE JAMES RIVER VALLEY TODAY...AND THUS HAVE EXPANDED
HEAT ADVISORY ACROSS THE WEST.
FOR TONIGHT...STRONG LOW LEVEL JET WILL KEEP TEMPERATURES QUITE MILD
ACROSS THE AREA. HAVE ALTERED GOING LOWS VERY LITTLE ACROSS THE
AREA.
MODELS HAVE SPED UP THE TIMING OF THE FRONT ON WEDNESDAY...BUT
EASTERN PORTIONS OF THE CWA APPEAR TO BE EAST OF FRONT MUCH OF THE
DAY. AM FLIRTING WITH HEAT ADVISORY CONDITIONS EAST OF A LINE FROM
YANKTON TO WINDOM FOR WEDNESDAY...BUT DID NOT ISSUE QUITE YET TO
KEEP CONFUSION TO A MINIMUM.
MODELS ARE A LITTLE MORE AGGRESSIVE PUSHING THE SURFACE FRONT SOUTH
OF THE FORECAST AREA ON WEDNESDAY NIGHT...HOWEVER...ELEVATED FRONT
REMAINS ACROSS SOUTHERN PORTION OF FORECAST AREA. SOME OF THE
MODELS SUGGEST THAT A WEAK WAVE MAY TRY TO MOVE ACROSS THE BOUNDARY
WHILE OTHER SOLUTIONS REMAIN DRY. STRUGGLED TO DETERMINE WHETHER IT
WAS CONVECTIVE FEEDBACK OR NOT...AND ADDED SMALL POP ACROSS SOUTHERN
EDGE OF FORECAST AREA NEAR THE ELEVATED BOUNDARY WHERE CIN IS
MINIMIZED.
MODELS SHOW THE UPPER LEVEL RIDGE FLATTENING OUT THURSDAY NIGHT
THROUGH SATURDAY WITH THE POTENTIAL FOR WEAK WAVES MOVING ACROSS THE
AREA IN QUASI NORTHWEST FLOW. UPPER LEVEL RIDGE BEGINS TO BUILD BACK
INTO THE REGION BY THE END OF THE WEEKEND...WITH TEMPERATURES
CLIMBING INTO THE FIRST HALF OF NEXT WEEK.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR SDZ038-050-052-053-057>060-063>065-068.
&&Hazardous weather outlook, Jun 26, 1:56 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 156 PM CDT TUE JUN 26 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 156 PM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... UNCOMFORTABLE CONDITIONS ARE EXPECTED ALONG AND WEST OF THE JAMES RIVER VALLEY THROUGH THIS EVENING...WITH HIGH TEMPERATURES CLIMBING TO 95 TO 105 DEGREES. AFTERNOON HEAT INDICES WILL LIKELY APPROACH ADVISORY CRITERIA...RANGING FROM ABOUT 100 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY MAINLY EAST OF A LINE FROM YANKTON SOUTH DAKOTA TO SIOUX FALLS TO MARSHALL MINNESOTA. HIGH TEMPERATURES OF 95 TO 100 DEGREES WITH DEW POINTS NEAR 70 WILL PRODUCE HEAT INDICES OF 100 TO 108. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Heat Advisories in Iowa, 2012Heat Advisories in Minnesota, 2012Heat Advisories in South Dakota, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.